Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 18, 2000, 5:22 PM EDT for Columbus County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2000, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 18, 2000, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Columbus County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS52 KILM 182122 SVRILM NCC047-182200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 522 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 600 PM EDT * AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER CHADBOURN...OR ABOUT 9 MILES WEST OF WHITEVILLE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEVILLE AT 550 PM EDT HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:15 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT SUN JUN 18 2000 RAIN CHANCES LOOKING BETTER WITH LATEST MODEL RUN AS LOW OVER PA PROGGED TO DEEPEN AND DRIFT SOUTH TNGT. H5 RIDGE AFFECTING CAROLINAS CONTINUES TO FLATTEN AND SINK SW OVER THE GULF. THIS PROVIDES BETTER SETUP FOR CWA TO BE IN THE PATH OF PASSING S/W ENERGY STARTING OVERNIGHT AND CONTINUING THROUGHOUT MON. MODELS MAXIMIZE RH OVER THE REGION AHEAD OF FRONT. HENCE CONTINUED INSTABILITY...MOISTURE AND S/W SERVING AS A TRIGGER SHOULD PROVIDE FOR CHC POPS OVER CWA. FRONT PROGGED TO STAY WEST OF CWA ON MON...KEEPING US IN THE WARM...MOIST SOUTHERLY FLOW. FRONT TO PUSH SLOWLY TO THE COAST OVERNIGHT MON AND EARLY TUE BUT IN NO HURRY TO PROCEED OFFSHORE ANY TIME SOON. POPS SMALLER FOR TUE WITH MAIN FEATURE PUSHING OFFSHORE. DO EXPECT SOME CLOUDS ESPECIALY NRN PORTIONS AS WINDS TO TRANSITION AROUND TO NE LATE TUE. HIGH PRESSURE BRIEFLY BUILDS IN FROM THE N ON TUE AS FRONTAL BOUNDARY IN NO HURRY TO MOVE OUT TO SEA AND LINGERS NEAR NE SC. HIGH PUSHES OFFSHORE TUE NIGHT AND REGION IN RETURN FLOW. NEXT FRONT APPROACHES FROM THE WEST THU AS REGION RETURNS TO SW FLOW. AS FAR AS POPS GO...WILL KEEP A 30 IN TNGT. GREATER CHANCES OF RAIN MON AND WIL GO WITH 40/50 POPS. MON NIGHT WITH LOSS OF HEATING BUT FRONT STILL MOVING THROUGH 30 PERCENT SHOULD SUFFICE AND CONTINUE CHC POP TUE AS FRONT LINGERS. CWF...SW FLOW TO CONTINUE THROUGH MUCH OF THIS FCST PERIOD. 15 TO 20 KT RANGE LOOKS GOOD TNGT AND MON ESPECIALLY N. 15 KT WILL HANDLE SC WATERS MON. WINDS TO TRANSITION TO W LATE MON NIGHT AS FRONT SLOWLY PUSHES THROUGH AND WILL CARRY A NW WIND AROUND 10 KTS TUE...WINDS BECOMING NE OVER NRN PORTION. PRELIMINARY CCF: ILM TB 075/088 072/087 070 30353 FLO TB 073/090 071/089 069 30353 MYR TB 075/087 073/086 070 30353 .ILM...NONE. PJN
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.